Alert archive / Pennsylvania / Excessive Heat Warnings in 2019

Excessive Heat Warning 1, NWS Philadelphia/Mount Holly

July 5, 20194 counties in New Jersey; 5 counties in Pennsylvania; New Castle County, Delaware

NWS Philadelphia/Mount Holly issued this excessive heat warning at Jul 5, 2019, 2:48 PM EDT for 4 counties in New Jersey; 5 counties in Pennsylvania; New Castle County, Delaware. It was in force for 28 hr. 13 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 5, 2019, 2:48 PM EDT (18:48 UTC)
Expired
Jul 6, 2019, 6:24 PM EDT
In force
28 hr
Issued by
NWS Philadelphia/Mount Holly

Counties New Castle County, DE, Burlington County, NJ, Camden County, NJ, Gloucester County, NJ, Mercer County, NJ, Bucks County, PA, Chester County, PA, Delaware County, PA, Montgomery County, PA, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 66 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 4:52 PM EDTHEAVY RAIN 2.24Whitesbog, NJSTORM TOTAL RAINFALL.
Jul 6, 2:06 PM EDTFUNNEL CLOUD1 Nne Fellowship, NJVIDEO OF A FUNNEL CLOUD CROSSING I-295 NEAR EXIT 36.
Jul 6, 2:07 PM EDTTSTM WND DMG1 Ne Fellowship, NJVEHICLE OVERTURNED AT GAITHER DR. AND FELLOWSHIP RD. NATURAL GAS LEAKS AND SOME BUILDING DAMAGE. TIME ESTIMATED FROM RADAR.
Jul 6, 2:07 PM EDTTORNADOMount Laurel, NJA BRIEF LANDSPOUT TORNADO OCCURRED IN MOUNT LAUREL TOWNSHIP IN BURLINGTON COUNTY, NEW JERSEY. SURVEILLANCE VIDEO SHOWED THE TORNADO TOUCHING DOWN IN A COMMERCIAL WAREHOUSE PARKING LOT. THE TORNADO MOVED ACROSS THE PARKING LOT, OVERTURNING ONE CAR. THE TORNADO
Jul 6, 2:27 PM EDTTSTM WND DMG3 Nne Mount Laurel, NJTREE DOWN ON LARCHMONT BLVD. TIME ESTIMATED FROM RADAR.
Jul 6, 4:04 PM EDTTSTM WND DMGRidley Park, PAREPORT OF SEVERAL TREES AND POWER LINES DOWN IN THE RIDLEY PARK AREA. TIME ESTIMATED FROM RADAR.
Jul 6, 4:15 PM EDTTSTM WND GST 48Logan Twp., NJ
Jul 6, 4:28 PM EDTFLOOD1 Sse Upland, PAFLOODING ON I-95 NEAR CHESTER, PA.
Jul 6, 4:37 PM EDTFLOODPaulsboro, NJFLOODING ON NJ 44 IN BOTH DIRECTIONS AT DELAWARE ST. ALL LANES CLOSED.
Jul 6, 5:12 PM EDTFLOOD1 S Eastwick, PAFLOODING ON I-95.
Jul 6, 5:25 PM EDTTSTM WND DMGBuckingham Twp, PAMULTIPLE TREES DOWN AT INTERSECTION OF RT 202 AND 413. TIME ESTIMATED FROM RADAR.
Jul 6, 5:45 PM EDTTSTM WND DMG1 Sse Washington Crossi, NJTREE DOWN ON NJ 29 NORTHBOUND NEAR RIVER KNOLL DR. IN HOPEWELL TWP. ALL LANES CLOSED. TIME ESTIMATED FROM RADAR.
Jul 6, 6:00 PM EDTFLOODLahaska, PAPHOTO ON SOCIAL MEDIA SHOWS ROAD FLOODED AND WATER UP TO CAR WHEELS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 6.8 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2019-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2019-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1384 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

088 
WWUS71 KPHI 051848
NPWPHI

URGENT - WEATHER MESSAGE
National Weather Service Mount Holly NJ
248 PM EDT Fri Jul 5 2019

DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-061000-
/O.UPG.KPHI.HT.Y.0001.000000T0000Z-190705T2200Z/
/O.NEW.KPHI.EH.W.0001.190705T1848Z-190706T2300Z/
New Castle-Mercer-Gloucester-Camden-Northwestern Burlington-
Delaware-Philadelphia-Eastern Chester-Eastern Montgomery-
Lower Bucks-
Including the cities of Wilmington, Trenton, Glassboro, Camden, 
Cherry Hill, Moorestown, Mount Holly, Media, Philadelphia, 
West Chester, Kennett Square, Norristown, Lansdale, Morrisville, 
and Doylestown
248 PM EDT Fri Jul 5 2019

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM EDT SATURDAY...

The National Weather Service in Mount Holly has issued an 
Excessive Heat Warning, which is in effect until 7:00 PM Saturday.

* HEAT INDEX VALUES...Around 100 into early this evening, and 
  again on Saturday afternoon.

* TEMPERATURES...Highs today and Saturday near 90 degrees. Lows 
  tonight in the middle and upper 70s.

* IMPACTS...The heat and humidity will create a hazard for those 
  who spend an extended amount of time out of doors during the 
  heat of the day. Also, the heat and humidity may cause problems 
  for the elderly, especially for those who do not have access to 
  air conditioning.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When 
possible, reschedule strenuous activities to the early morning or 
late evening. Know the signs and symptoms of heat exhaustion and 
heat stroke. Wear light weight and loose fitting clothing, and 
drink plenty of water.

To reduce your risk while working outdoors, the Occupational 
Safety and Health Administration recommends scheduling frequent 
rest breaks in a shaded or air conditioned environment. Anyone 
overcome by heat should be moved to a cool and shaded location. 
Heat stroke is an emergency, call 9 1 1.

An Excessive Heat Warning means that a prolonged period of 
dangerously hot and humid conditions will occur. The combination 
of heat and humidity will create a DANGEROUS SITUATION in which 
heat illnesses are likely. Drink plenty of fluids, stay in an air-
conditioned location, stay out of the sun, and check on elderly 
relatives and neighbors.

Young children and pets should never be left unattended in a 
vehicle under any circumstance. This is especially true during 
warm or hot weather when a car's interior can reach lethal 
temperatures in a matter of minutes.

&&

$$

Iovino
2 follow-up statements
262 
WWUS71 KPHI 060723
NPWPHI

URGENT - WEATHER MESSAGE
National Weather Service Mount Holly NJ
323 AM EDT Sat Jul 6 2019

DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-062300-
/O.CON.KPHI.EH.W.0001.000000T0000Z-190706T2300Z/
New Castle-Mercer-Gloucester-Camden-Northwestern Burlington-
Delaware-Philadelphia-Eastern Chester-Eastern Montgomery-
Lower Bucks-
Including the cities of Wilmington, Trenton, Glassboro, Camden, 
Cherry Hill, Moorestown, Mount Holly, Media, Philadelphia, 
West Chester, Kennett Square, Norristown, Lansdale, Morrisville, 
and Doylestown
323 AM EDT Sat Jul 6 2019

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

* HEAT INDEX VALUES...Around 100 degrees this afternoon into the
  early evening. 

* TEMPERATURES...High temperatures in the low 90s. 

* IMPACTS...The heat and humidity may cause heat stress during 
  outdoor exertion or extended exposure.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to the early morning or
late evening. Know the signs and symptoms of heat exhaustion and
heat stroke. Wear light weight and loose fitting clothing, and
drink plenty of water.

To reduce your risk while working outdoors, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in a shaded or air conditioned environment. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency, call 9 1 1.

An Excessive Heat Warning means that a prolonged period of
dangerously hot and humid conditions will occur. The combination
of heat and humidity will create a DANGEROUS SITUATION in which
heat illnesses are likely. Drink plenty of fluids, stay in an air-
conditioned location, stay out of the sun, and check on elderly
relatives and neighbors.

Young children and pets should never be left unattended in a
vehicle under any circumstance. This is especially true during
warm or hot weather when a car's interior can reach lethal
temperatures in a matter of minutes.

&&

$$

O'Hara
863 
WWUS71 KPHI 062224
NPWPHI

URGENT - WEATHER MESSAGE
National Weather Service Mount Holly NJ
624 PM EDT Sat Jul 6 2019

DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-062330-
/O.CAN.KPHI.EH.W.0001.000000T0000Z-190706T2300Z/
New Castle-Mercer-Gloucester-Camden-Northwestern Burlington-
Delaware-Philadelphia-Eastern Chester-Eastern Montgomery-
Lower Bucks-
Including the cities of Wilmington, Trenton, Glassboro, Camden, 
Cherry Hill, Moorestown, Mount Holly, Media, Philadelphia, 
West Chester, Kennett Square, Norristown, Lansdale, Morrisville, 
and Doylestown
624 PM EDT Sat Jul 6 2019

...EXCESSIVE HEAT WARNING IS CANCELLED...

The National Weather Service in Mount Holly has cancelled the 
Excessive Heat Warning.

$$

Iovino

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this excessive heat warning went out at Jul 5, 12:08 PM EDT, 2 hours 40 minutes earlier.

Area forecast discussion, Jul 5, 12:08 PM EDT, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1208 PM EDT Fri Jul 5 2019

.SYNOPSIS...
High pressure will remain offshore through the weekend. Low
pressure will move across southern Canada through Sunday. Its
attached fronts will affect the area today through early Sunday.
High pressure will build in behind the front for next week.
Another disturbance will arrive for the middle of next week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A warm front was lifting through our area at midday. The low
clouds were continuing to lift and there will be increasing
breaks of sunshine during the early afternoon.

This afternoon will be very warm and humid. High temperatures
will favor the upper 80s and the lower 90s. Readings will be a
bit cooler than that right along the coast, and in the elevated
terrain of the Poconos and far northern New Jersey.

Heat index values are forecast to approach 100 along the urban
corridor from Trenton to Philadelphia to Wilmington. As a
result, a Heat Advisory is in effect for that area until 6:00
PM.

Mixed layer CAPE values are expected to rise into the 1000 to
2000 J/kg range for this afternoon in much of southeastern
Pennsylvania, northeastern Maryland, Delaware and southern New
Jersey. As a result, we are anticipating another round of
afternoon showers and thunderstorms. The steering winds should
be rather light, so the storms will be slow moving, to the
northeast around 10 MPH or so. Precipitable water values will be
near 2 inches. Locally heavy rainfall is likely.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
Any showers and thunderstorms from the day will begin to
dissipate and taper off around or after sunset as daytime heat
and instability is lost. There could remain a few isolated
showers or thunderstorms overnight as a couple of weak short
wave/vorticity impulses move across the area, but they will not
be well organized.

The warm and humid airmass will remain in place across the area
through Friday night. As winds diminish overnight, there could
again be patchy fog and/or low clouds developing through the
night. Dense fog is not expected as there should be enough
turbulence with an approaching short wave/vorticity impulse.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
Saturday/Sunday...It will remain unsettled Saturday into
Sunday, but improving conditions will arrive later Sunday from
north to south following a cold front. Scattered showers and
tstms will be across the area Saturday with downpours and
locally gusty winds expected. The front will drop down from the
north Sunday. The front will also have showers/tstms with it, so
higher pops will be in the grids for this period also. Highs
will be in the upper 80s to low 90s Saturday, but a little
cooler Sunday with mostly low/mid 80s. Dew points (humidity)
will decrease from north to south also on Sunday.

Monday/Tuesday/Wednesday...A mostly dry period with high
pressure building in from the north/west. Still a warm period,
but with the lower humidity, it shouldn't be too oppressive.
Highs mostly mid 80s Monday and upper 80s Tuesday and probably
back into the low 90s for Wednesday.

Thursday...Moisture begins to become more noticeable again as
high pressure offshore begins to pump the sultry air back across
the area. Some shortwave energy will probably trigger showers
and tstms in this period, so we have included some chc pops for
Thu and Thu ngt.

&&

.AVIATION /16Z FRIDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Today...MVFR ceilings are forecast to lift to VFR by 17Z or
18Z. Showers and a few thunderstorms will likely develop this
afternoon. Temporary lower conditions will occur with any
showers or thunderstorms.

Tonight...Any showers and thunderstorms are expected to come to
an end this evening. VFR conditions will continue for the first
half of the night, before low clouds and fog develop again
overnight. Areas of MVFR or IFR conditions can be expected.

Outlook...
Sat thru Sunday...Mostly VFR. Sct tstms/showers with lower
CIGS/VSBYS possible.

Sun night thru Tue...VFR expected.

&&

.MARINE...
Today-Tonight...Conditions expected to remain below advisory
levels today and tonight. A few showers or thunderstorms are
possible this afternoon which may lead to locally higher winds
and waves.

Outlook... Sub SCA advisory conditions expected. Sct tstms with
locally higher winds and seas Sat into Sun. Fair weather Mon
thru Wed.

Rip currents...A Low risk of dangerous rip currents is expected
today.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Heat Advisory until 6 PM EDT this evening for PAZ070-071-102-
     104-106.
NJ...Heat Advisory until 6 PM EDT this evening for NJZ015-017>019.
DE...Heat Advisory until 6 PM EDT this evening for DEZ001.
MD...None.
MARINE...None.

&&

Synopsis...O'Hara
Near Term...Iovino
Short Term...Robertson
Long Term...O'Hara
Aviation...Robertson/O'Hara
Marine...Robertson/O'Hara
Hazardous weather outlook, Jul 5, 11:14 AM EDT, 3 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
1114 AM EDT Fri Jul 5 2019

DEZ002-003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-016-020>023-
027-PAZ054-055-060>062-101-103-105-061515-
Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-Caroline-Sussex-
Warren-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth-Salem-
Ocean-Cumberland-Atlantic-Cape May-Southeastern Burlington-Carbon-
Monroe-Berks-Lehigh-Northampton-Western Chester-Western Montgomery-
Upper Bucks-
1114 AM EDT Fri Jul 5 2019

This Hazardous Weather Outlook is for central Delaware, southern
Delaware, northeast Maryland, central New Jersey, northern New
Jersey, northwest New Jersey, southern New Jersey, east central
Pennsylvania, northeast Pennsylvania and southeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

Thunderstorms this afternoon may produce locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-061515-
New Castle-Mercer-Gloucester-Camden-Northwestern Burlington-Delaware-
Philadelphia-Eastern Chester-Eastern Montgomery-Lower Bucks-
1114 AM EDT Fri Jul 5 2019

...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northern Delaware, central
New Jersey, southern New Jersey and southeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Thunderstorms this afternoon may produce locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Heat index values will be near 100 degrees on Saturday afternoon.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

DEZ004-NJZ014-024>026-061515-
Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May-
Coastal Atlantic-Coastal Ocean-
1114 AM EDT Fri Jul 5 2019

This Hazardous Weather Outlook is for southern Delaware, central
New Jersey and southern New Jersey.

.DAY ONE...This afternoon and tonight.

Thunderstorms this afternoon may produce locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ430-431-450>455-061515-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
1114 AM EDT Fri Jul 5 2019

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 3:27 AM EDTHeat AdvisoryPHIBurlington, Camden, Gloucester, Mercer11 hr
Jul 5, 3:23 PM EDTAreal Flood AdvisoryPHIBurlington4 hr
Jul 5, 3:24 PM EDTAreal Flood AdvisoryPHIBurlington, Ocean36 min
Jul 5, 3:57 PM EDTFlash Flood WarningPHIBurlington, Monmouth, Ocean4 hr
Jul 5, 4:08 PM EDTAreal Flood AdvisoryPHICamden4 hr
Jul 5, 5:05 PM EDTAreal Flood AdvisoryPHICamden, Gloucester3 hr
Jul 5, 5:54 PM EDTAreal Flood AdvisoryPHIBurlington, Camden, Gloucester39 min
Jul 5, 6:19 PM EDTAreal Flood AdvisoryPHIBerks, Bucks, Chester, Montgomery119 min
Jul 5, 1:46 PM EDTAreal Flood AdvisoryPHIKent3 hr

Nearby

Excessive Heat Warnings in Pennsylvania, 2019Excessive Heat Warnings in New Jersey, 2019Excessive Heat Warnings in Delaware, 2019Every excessive heat warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.